Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 404, NWS Fort Worth, TX

June 5, 2011Bell County, Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 8:00 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 8:00 PM CDT (01:00 UTC)
Expired
Jun 5, 2011, 8:27 PM CDT
In force
27 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Bell County, TX, Coryell County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2844 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS54 KFWD 060100
SVRFWD
TXC027-099-309-060145-
/O.NEW.KFWD.SV.W.0404.110606T0100Z-110606T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...
  EAST CENTRAL CORYELL COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOODY...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOTHER NEFF STATE PARK AROUND 835 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3124 9758 3141 9750 3139 9740 3131 9727
      3122 9729
TIME...MOT...LOC 0100Z 102DEG 10KT 3129 9736

$$
1 follow-up statement
664 
WWUS54 KFWD 060127
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT SUN JUN 5 2011

TXC027-099-309-060138-
/O.CAN.KFWD.SV.W.0404.000000T0000Z-110606T0145Z/
MCLENNAN TX-BELL TX-CORYELL TX-
827 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CORYELL...NORTH
CENTRAL BELL AND SOUTHWESTERN MCLENNAN COUNTIES IS CANCELLED...

AT 828 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3124 9758 3141 9750 3139 9740 3131 9727
      3122 9729
TIME...MOT...LOC 0128Z 102DEG 10KT 3131 9745

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUN 5 2011

.DISCUSSION...
TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER
LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE
SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E
TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING
AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS
FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS
AFTERNOON AND THIS EVENING.

INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC
AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON
EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST
POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH
PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE
PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD
BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS
THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE
TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN
THE THUNDERSTORMS.

OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE
FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING
OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN
CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED
ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE
SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH
GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE
CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  99  76  98  74 /  20  20  10  10  10
WACO, TX              70  98  69  96  71 /  20  20  10  10  10
PARIS, TX             71  98  71  95  70 /  30  10  10  10  10
DENTON, TX            69  97  70  98  71 /  20  10  10  10  10
MCKINNEY, TX          69  97  69  96  70 /  20  20  10  10  10
DALLAS, TX            76  99  76  97  75 /  20  20  10  10  10
TERRELL, TX           71  97  70  96  71 /  20  20  10  10  10
CORSICANA, TX         72  96  69  95  72 /  30  20  10  20  10
TEMPLE, TX            69  94  69  93  70 /  20  20  10  10  10
MINERAL WELLS, TX     67  96  68  96  72 /  20  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN JUN 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING
HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE
35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST
OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE
35 AND INTERSTATE 35E THIS EVENING.

14

In the hours before

Special weather statement, Jun 5, 6:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011

TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN VAN ZANDT COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
      3255 9570 3254 9559 3248 9559 3241 9550
      3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575
Special weather statement, Jun 5, 6:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SUN JUN 5 2011

TXZ103-104-060015-
DENTON TX-COLLIN TX-
643 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF PLANO...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
HACKBERRY...HEBRON...LEWISVILLE...LITTLE ELM...MCKINNEY...MURPHY...
PARKER...PLANO...THE COLONY AND LAKE LEWISVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3323 9664 3298 9658 3299 9687 3302 9700
      3320 9697
TIME...MOT...LOC 2343Z 243DEG 2KT 3304 9681
Special weather statement, Jun 5, 6:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT SUN JUN 5 2011

TXZ122-060015-
VAN ZANDT TX-
646 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN VAN ZANDT COUNTY

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CANTON...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDOM...VAN AND
PURTIS CREEK STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3236 9558 3235 9559 3236 9601 3256 9597
      3257 9559 3248 9559 3246 9556 3236 9554
TIME...MOT...LOC 2347Z 090DEG 1KT 3242 9574
Special weather statement, Jun 5, 7:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN JUN 5 2011

TXZ158-060030-
BELL TX-
706 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BELL COUNTY

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TEMPLE...MOVING WEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE
RIVER-ACADEMY...MORGAN'S POINT RESORT...ROGERS AND TEMPLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3088 9753 3117 9745 3108 9714 3099 9707
      3097 9709 3090 9724 3086 9728
TIME...MOT...LOC 0007Z 104DEG 7KT 3097 9722
Special weather statement, Jun 5, 7:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT SUN JUN 5 2011

TXZ160-060100-
FALLS TX-
728 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN FALLS COUNTY

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF MARLIN...MOVING NORTHWEST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA AND LOTT.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3116 9719 3128 9728 3130 9725 3138 9709
      3120 9687 3111 9693
TIME...MOT...LOC 0028Z 120DEG 16KT 3118 9699
Special weather statement, Jun 5, 7:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN JUN 5 2011

TXZ104-119-060100-
DALLAS TX-COLLIN TX-
731 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHWESTERN DALLAS COUNTY

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF ADDISON...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...FRISCO...HIGHLAND PARK...PARKER...PLANO...
RICHARDSON AND UNIVERSITY PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3305 9658 3281 9679 3297 9703 3299 9703
      3299 9685 3319 9683
TIME...MOT...LOC 0032Z 129DEG 2KT 3300 9684

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSpecial Weather StatementFWDBell24 min
Jun 5, 7:28 PM CDTSpecial Weather StatementFWDFalls32 min
Jun 5, 7:31 PM CDTSpecial Weather StatementFWDDallas29 min
Jun 5, 8:36 PM CDTSpecial Weather StatementFWDCoryell24 min
Jun 5, 8:37 PM CDTSpecial Weather StatementFWDRobertson23 min
Jun 5, 8:40 PM CDTSpecial Weather StatementFWDDallas35 min
Jun 5, 8:58 PM CDTSpecial Weather StatementFWDCoryell32 min
Jun 5, 9:07 PM CDTSpecial Weather StatementFWDHood23 min
Jun 5, 10:06 PM CDTSpecial Weather StatementFWDParker24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.